CaltechAUTHORS
  A Caltech Library Service

There are no monotone homomorphisms out of the convolution semigroup

Fritz, Tobias and Tamuz, Omer (2019) There are no monotone homomorphisms out of the convolution semigroup. . (Unpublished) https://resolver.caltech.edu/CaltechAUTHORS:20200123-105749369

[img] PDF (14 Apr 2020) - Submitted Version
See Usage Policy.

96kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200123-105749369

Abstract

We prove that there is no nonzero way of assigning real numbers to probability measures on R in a way which is monotone under first-order stochastic dominance and additive under convolution.


Item Type:Report or Paper (Discussion Paper)
Related URLs:
URLURL TypeDescription
http://arxiv.org/abs/1912.01733arXivDiscussion Paper
ORCID:
AuthorORCID
Tamuz, Omer0000-0002-0111-0418
Alternate Title:There is no good way to quantify fat tailed distributions
Additional Information:T. Fritz would like to thank Lu Chen for discussion. O. Tamuz was supported by the Simons Foundation (#419427) and by the BSF (#2018397).
Funders:
Funding AgencyGrant Number
Simons Foundation419427
Binational Science Foundation (USA-Israel)2018397
Classification Code:2010 Mathematics Subject Classification. Primary: 60E15 (stochastic orderings); Secondary: 06F05 (ordered semigroups and monoids)
Record Number:CaltechAUTHORS:20200123-105749369
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200123-105749369
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100877
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:23 Jan 2020 19:01
Last Modified:15 Jun 2020 23:16

Repository Staff Only: item control page